Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 10, 2022, 2:13 PM PDT for Lander County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 2:13 PM PDT (21:13 UTC)
- Expired
- Aug 10, 2022, 4:57 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lander County, NV
The radar
The Elko radar (KLRX), 45 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
073
WGUS55 KLKN 102113
FFWLKN
NVC015-110015-
/O.NEW.KLKN.FF.W.0007.220810T2113Z-220811T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
213 PM PDT Wed Aug 10 2022
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
East Central Lander County in north central Nevada...
* Until 515 PM PDT.
* At 213 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by nearly stationary
thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of East Central Lander County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4035 11671 4001 11690 4011 11713 4056 11676
4055 11660 4041 11667
FLASH FLOOD...RADAR INDICATED
$$
901 follow-up statement
522
WGUS75 KLKN 102357
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
457 PM PDT Wed Aug 10 2022
NVC015-110007-
/O.CAN.KLKN.FF.W.0007.000000T0000Z-220811T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lander NV-
457 PM PDT Wed Aug 10 2022
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL LANDER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM PDT Wednesday for
portions of eastern Nevada, north central Nevada, northeast Nevada
and south central Nevada.
LAT...LON 4035 11671 4001 11690 4011 11713 4056 11676
4055 11660 4041 11667
$$
90What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:59 PM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 10, 12:59 PM PDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Elko NV 1259 PM PDT Wed Aug 10 2022 .SYNOPSIS...Monsoon moisture continues across most of the silver state to the weekend causing wet showers and thunderstorms. The moisture today is extremely high with flash flooding remaining a threat. The exception is NW NV including Humboldt county which is on the periphery of the monsoon and shouldn't see much activity. && .SHORT TERM...Today through Friday. A plume of exceptionally deep monsoonal moisture resides across eastern NV today causing continued showers and thunderstorms. Increasing instability through the day will see the thunderstorms activity start in earnest around noon and then ramp up through the afternoon. Heavy rainfall is expected which can lead to flash flooding, see the hydrology for further details. The overall dynamics are such that stronger storms are possible which can produce both hail and strong outflow winds. The monsoon will continue for both Thursday and Friday but will have both less moisture and instability except for White Pine county. For all areas but White Pine county this means less showers and thunderstorms and less heavy rainfall both of which will be confined further eastward in NV. While the chance of heavy is lower it is not gone so flooding will still remain a threat. With the weaker instability and forcing the chance for stronger thunderstorms will be diminished but not zero. White Pine should see similar activity Thursday as to today with flooding and stronger storms remaining a threat. Temperatures will be on the rise, however highs will stay in the 80s and 90s and lows in the 50s and 60s. .LONG TERM...Friday night through next Wednesday The summer ridge looks to continue to be positioned in such a way as to keep streaming subtropical moisture into Nevada through at least the weekend. PWATs do calm down from the very high anomalous values of the past couple of weeks though. They look high enough, though, to initiate mainly wet storms in very eastern Nevada, but elsewhere a wet/dry mix looks to be on tap. Starting next week, there are indications that the ridge will begin moving westward some, possibly with its axis over Nevada by Tuesday. There still looks like there will be enough moisture for afternoon convection, however, more towards the drier variety. However, model/ensemble forecast temperatures do not appear to increase as would be expected with high pressure over the state, so confidence is not high at this time for this scenario. For now, highs were kept to remain a bit below normal, in the 80's to lower 90's, except for Humboldt County which will reach into the lower to middle 90's each day. Lows will be in the 50's to lower 60's. Winds will stay seasonally on the lighter side outside of convection. && .AVIATION...Showers and thunderstorms are expected today across the region except for KTPH, which looks to be dry with southerly winds gusting to around 25 kts. All remaining sites could see rain, lightning, and gusty outflow winds to around 45kts. Moderate to heavy rain is expected with the stronger storms bringing possible tempo MVFR VIS. Best chance for this occurring is at KEKO, KELY, and KBAM. Convection will be decreasing with the sunset. && .FIRE WEATHER...Monsoon moisture is present across the silver state causing high humidity, showers, and thunderstorms. This coupled with previous rainfall will dampen the fire weather threat for the next few days for most zones. Heavy rainfall and flash flooding is possible today across eastern Nevada including the Wildcat, Goshute, and Becky Peak burn scars. Fire weather zones 437 and 424 will be on the edge of the moisture and will dry out through the weekend. && .HYDROLOGY...An abnormally strong monsoon moisture plume will continue to allow for the development of showers and thunderstorms across much of central and eastern Nevada today. Atmospheric moisture remains very high today with precipitable water values of 1" to 1.25" or greater. For context this places the moisture near or even exceeding record levels. Overall instability will remain sufficient for afternoon thunderstorms capable of heavy rain that can lead to flash flooding. The monsoon will continue for Thursday for pretty much the same area, however the amount of moisture will be less for all areas but White Pine county. This confines most of the flood threat to White Pine county, but other areas could still see some flooding just not near as likely as today. The amount of rain needed to cause flooding will be lower in areas of high runoff such as canyons, rocky areas, burn scars, and areas which have received recent heavy rainfall. Flash flooding in creek beds or normally dry arroyos can occur far from the source as water flows downstream. If flooding is encountered TURN AROUND AND DON'T DROWN. Flood waters can easily destroy roads and sweep away both people and vehicles. Flood waters can hide dangerous debris such a logs and boulders. Report flooding to local police or fire when it is safe to do so. Flood Watches remain in effect for northeastern Nye, Lander, Eureka, White Pine and Elko counties through this evening. && .LKN WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM PDT this evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Flood Watch from Thursday morning through Thursday evening for White Pine County. && 99/90/90/99
In the hours before
Special weather statement, Aug 10, 1:41 PM PDT, 32 minutes before
Special Weather Statement
National Weather Service Elko NV
141 PM PDT Wed Aug 10 2022
NVZ037-102115-
Southern Lander County and Southern Eureka County NV-
141 PM PDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of southwestern Eureka
County through 215 PM PDT...
At 140 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Garden Pass to 10 miles
west of Eureka Airport to 13 miles west of Eureka to 14 miles west of
Pinto Summit. Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall along with gusty winds could knock down tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Garden Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3984 11617 3964 11601 3958 11600 3949 11599
3940 11628 3951 11631 3956 11634 3972 11645
TIME...MOT...LOC 2040Z 254DEG 10KT 3970 11627 3960 11620 3955 11620
3944 11620
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
98Special weather statement, Aug 10, 1:55 PM PDT, 18 minutes before
Special Weather Statement
National Weather Service Elko NV
155 PM PDT Wed Aug 10 2022
NVZ036-037-102130-
Southern Lander County and Southern Eureka County NV-
Northern Lander County and Northern Eureka County NV-
155 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of east central Lander
County through 230 PM PDT...
At 155 PM PDT, Doppler radar was tracking a strong thunderstorm 27
miles northwest of Grass Valley, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Lander
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4005 11693 4008 11707 4030 11706 4025 11677
TIME...MOT...LOC 2055Z 187DEG 5KT 4016 11697
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 10, 2:08 PM PDT, 5 minutes before
Special Weather Statement
National Weather Service Elko NV
208 PM PDT Wed Aug 10 2022
NVZ036-038-102145-
Southwest Elko County NV-
Northern Lander County and Northern Eureka County NV-
208 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of southwestern Elko
and north central Eureka Counties through 245 PM PDT...
At 208 PM PDT, Doppler radar was tracking a strong thunderstorm near
Palisade, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Elko
and north central Eureka Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4045 11618 4050 11625 4068 11613 4054 11595
TIME...MOT...LOC 2108Z 228DEG 6KT 4052 11616
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 10, 2:10 PM PDT, 3 minutes before
Special Weather Statement
National Weather Service Elko NV
210 PM PDT Wed Aug 10 2022
NVZ035-037-102145-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
210 PM PDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of west central White
Pine and southeastern Eureka Counties through 245 PM PDT...
At 209 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden Pass to near Diamond Valley to 6
miles west of Eureka Airport. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall along with gusty winds could knock down tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Diamond Valley, Eureka Airport and Garden Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4003 11595 3985 11577 3958 11574 3948 11612
3963 11610 3983 11619
TIME...MOT...LOC 2109Z 210DEG 27KT 3984 11611 3978 11604 3969 11608
3957 11613
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
98Local storm report, Aug 10, 2:12 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
212 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 32 NNE NEW PASS SUMMIT 39.99N 117.32W
08/09/2022 M62 MPH LANDER NV MESONET
MESONET STATION RBTN2 RED BUTTE RAWS STATION
ELEVATION: 5025 FT.
&&
91Local storm report, Aug 10, 2:13 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST 10 NNW VALMY 40.90N 117.23W
08/09/2022 M58 MPH HUMBOLDT NV MESONET
MESONET STATION UP984 9.7 NW VALMY (UPR)
STATION ELEVATION: 4404 FT.
&&
91The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 9, 5:44 PM PDT | Special Weather Statement | LKN | Eureka | 46 min |
| Aug 9, 6:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 9, 7:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 10, 12:18 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Aug 10, 12:41 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Aug 10, 12:50 PM PDT | Flood Watch | LKN | White Pine | 34 hr |
| Aug 10, 12:51 PM PDT | Special Weather Statement | LKN | Eureka | 24 min |
| Aug 10, 12:52 PM PDT | Special Weather Statement | LKN | Lander | 23 min |
| Aug 10, 1:02 PM PDT | Areal Flood Advisory | LKN | Lander | 118 min |
| Aug 10, 1:06 PM PDT | Areal Flood Advisory | LKN | Eureka | 114 min |
| Aug 10, 1:15 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 10, 1:15 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 10, 1:19 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 10, 1:40 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 10, 1:41 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Aug 10, 1:44 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Aug 10, 1:55 PM PDT | Special Weather Statement | LKN | Lander | 35 min |
| Aug 10, 1:59 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Aug 10, 2:04 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 26 min |
| Aug 10, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 10, 2:10 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 10, 2:16 PM PDT | Special Weather Statement | LKN | Eureka | 29 min |
| Aug 10, 2:25 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 10, 2:27 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Aug 10, 2:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 10, 2:33 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 2 hr |
| Aug 10, 2:34 PM PDT | Special Weather Statement | LKN | Lander | 26 min |
| Aug 10, 2:45 PM PDT | Areal Flood Advisory | LKN | Elko | 107 min |
| Aug 10, 2:45 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 10, 2:52 PM PDT | Areal Flood Advisory | LKN | Lander | 21 min |
| Aug 10, 3:00 PM PDT | Special Weather Statement | LKN | Lander | 30 min |
| Aug 10, 3:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 10, 3:03 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 10, 3:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 10, 3:13 PM PDT | Flash Flood Warning | LKN | Lander | 83 min |
| Aug 10, 3:14 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 31 min |
| Aug 10, 3:25 PM PDT | Special Weather Statement | LKN | 35 min | |
| Aug 10, 3:26 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Aug 10, 3:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 10, 3:42 PM PDT | Special Weather Statement | LKN | Lander | 33 min |
| Aug 10, 3:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 10, 3:45 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 10, 3:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 10, 3:52 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 23 min |
| Aug 10, 3:55 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 10, 3:59 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 10, 4:03 PM PDT | Special Weather Statement | LKN | Elko | 27 min |
| Aug 10, 4:13 PM PDT | Areal Flood Advisory | LKN | Elko | 119 min |
| Aug 10, 4:40 PM PDT | Special Weather Statement | LKN | Lander | 35 min |
| Aug 10, 4:43 PM PDT | Special Weather Statement | LKN | 47 min | |
| Aug 10, 4:51 PM PDT | Areal Flood Advisory | LKN | Elko | 107 min |
| Aug 10, 4:59 PM PDT | Special Weather Statement | LKN | 31 min |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.